Hail, Pottawattamie
- When
- June 27, 2:55 PM CST
- Where
- Pottawattamie County, 2 mi SE of Hancock
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.383, -95.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 PM CDT MON JUN 27 2005 .DISCUSSION... THUNDERSTORM CHANCES THROUGH WEDNESDAY IN THE PRIMARY FORECAST CONCERN. ...SHORT TERM...TONIGHT/TUESDAY...12Z UA ANLYS SHOWED A MID LVL TROPICAL MOIST BAND EXTENDING ACROSS ERN NEBRASKA WITH AN 8 DEG DWPT AT 700 MB HERE AT 0AX. IN ADDITION A SMALL SHORTWV TROF WAS APPARENT ON STLT LIFTING NEWD INTO ERN NEBR AS OF 19Z. THESE FTRS HAVE HELP SUSTAIN CONVECTION INTO THIS AFTERNOON...THUS FAR ELEVATED THRU 1930Z. INCREASING LOW LVL CONVERGENCE BTWN HOT UNSTABLE AIR OVER OUR SRN CWA AND OUTFLOW FM CONVECTION MAY HELP STRENGTHEN ACTIVITY. IN ADDITION SLOW MOVING CDFNT WAS JUST ENTERING EXTREME NWRN CWA AS OF 1915Z. THIS BOUNDARY AND 2ND SHRTWV TROF PUSHING TWD NCNTRL NEBRASKA COULD TOUCH OFF ADDITIONAL TSTMS IN NERN NEBRASKA THROUGH EARLY EVENING AS ATMOSPHERE CONTD TO BE FAIRLY UNSTABLE ACRS THAT AREA ALSO. WL KEEP SVR MENTION MUCH OF THE ECNTRL/NERN ZONES THIS EVENING AS 12Z OAX SOUNDING SHOWED AN INVERTED V NATURE. FLOW WAS TURNING UPSLOPE ACRS NEBR PNHDL AND SOME CONVECTION WAS DVLPG UNDERNEATH THE 2ND WAVE IN NEBR SANDHILLS. BOTH NAM AND GFS HAVE CONTD TREND OF DVLPG AN MCS THERE THIS EVENING AND RACING IT EWD OVERNIGHT. CURRENT ACTIVITY COULD BE THE PRECURSOR TO THIS OR ADDITIONAL DVLPMNT MAY OCCUR LATER THIS EVENING...IN ANY EVENT WL INCREASE POPS NRN ZONES AFT 06Z AS WELL. IT APPEARS CONVECTION TNGT WL REINFORCE WARM FRONT OVER SERN NEBR THRU TUE AFTN DESPITE STRONGER UPR TROF CAUSING SFC CYCLOGENESIS OVR NERN WY BY 00Z WED. INTRODUCED POPS A LARGE PART OF THE CWA AS NAM KEPT GENERATING PCPN SWD OVR FAR ERN ZONES AND BOTH GFS AND NAM INDICATED INCREASINGLY UNSTABLE CONDS N OF THE BOUNDARY TUE AFTN. LOWERED HIGHS A FEW DEGREES N OF THE BOUNDARY AND RAISED THEM A TOUCH TO THE S. TUE NGT-THURSDAY...STRONGER SHRTWV TROF STILL FCST TO TRACK ACRS THE NRN PLAINS WED. NAM SOLUTION WITH NEXT FRONT ASSOCD WITH THIS FEATURE HAS FLIPPED TO IT NOW BEING FASTER THAN THE GFS. ECMWF HAS BEEN FAIRLY CONSISTENT WITH A SLOWER FROPA...GENERALLY ENTERING SERN ZONES BY 00Z THU. GFS SUPPORTS THIS TO SOME DEGREE AND WL BE FOLLOWED WITH WIND FCST AND HIGHS...WHICH WERE KEPT SSW LONGER AND BUMPED UP ACRS THE SE RESPECTIVELY. WL CONT POPS THRU WED NGT AS SOME 850-700 MB FRONTOGENESIS LAGS THE SFC FRONT AND MUCH OF THE LOW LVL MOISTURE MAY NOT BE CLEANED OUT BY FRONT. IGNORED FOR NOW THE QPF GENERATED BY THE NAM FOR THU AND LEFT THAT PD DRY WITH COOLER TEMPS. EXTENDED DAYS 4-7...LITTLE CHANGE MADE FM PREV FCST. AFTER A BRIEF BREAK FROM THE HEAT...TEMPERATURES ARE EXPECTED TO CLIMB BACK TO NORMAL AND ABOVE BY NEXT WEEKEND. WILL LEAVE FCST DRY WITH RETURN LOW LVL JET/MOISTURE FRIDAY NIGHT INTO SATURDAY SINCE UPR HGTS SEEM TO BE BUILDING DURING THAT TIME. HOWEVER...PRBLY WOULDNT TAKE TOO MUCH OF A WAVE ROLLING ACROSS PLAINS DURING THAT TIME TO GENERATE PCPN. A STRONGER SHORTWV STILL ADVERTISED BY 06Z/12Z GFS AND 00Z ECMWF TO TRACK ACRS SCNTRL CANADA WHICH COULD ALLOW A CDFNT TO MOVE INTO THE CWA SUNDAY. THUS WL CONT POPS FM SAT NGT THRU SUN NIGHT AND LEAVE DAY 7 DRY FOR NOW. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1142 AM CDT MON JUN 27 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-272300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1142 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA EARLY THIS AFTERNOON...HOWEVER STORMS ARE NOT EXPECTED TO BE SEVERE EARLY THIS AFTERNOON. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST NEBRASKA...MAINLY NORTH OF AN ALBION TO WEST POINT AND ONAWA IOWA LINE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTHEAST ACROSS EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA DURING THE EVENING. AREAS GENERALLY NEAR AND NORTH OF INTERSTATE 80 COULD SEE DAMAGING WINDS AND LARGE HAIL DURING THE EVENING. HEAVY RAIN IS ALSO POSSIBLE INTO THE OVERNIGHT HOURS ACROSS SOUTHWEST IOWA. A COLD FRONT DROPPING SOUTHEAST INTO NORTHEAST NEBRASKA THIS AFTERNOON WILL PROVIDE THE FOCUS FOR THE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHEAST NEBRASKA LATE THIS AFTERNOON...THEN ACROSS EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA DURING THE EVENING. GRIFFIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
155 PM CDT MON JUN 27 2005
IAZ043-055-056-069-280200-
...SEVERE THUNDERSTORM WATCH 536 HAS BEEN ISSUED UNTIL 9 PM CDT FOR
THE FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY AND POTTAWATTAMIE
DEWALDThe Omaha radar (KOAX), 87 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457006.